MAUDE Adverse Event Report: CONMED CORPORATION POOLE SUCTION INSTRUMENT; TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONMED CORPORATION POOLE SUCTION INSTRUMENT; TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Catalog Number 0035040
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) poole suction instrument was returned for evaluation of "insufficient heatseal." the packaging lab results showed an opening in the seal area.Proper adhesive transfer was observed in the open seal area, indicating that the seal was initially properly formed.The open seal may have been created by the product pushing through the seal during shipping and handling.This device was manufactured 16-november-2015.  a review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.   non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units only this one complaint has been received for this lot product and event description.A 2-year review of device family history revealed 12 complaints involving 15 devices of which 13 were confirmed or are pending evaluation of "insufficient heatseal." (b)(4).To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.The reported packaging anomalies were obvious to the distributor, prompting return of the devices for evaluation.Good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.This package was completely open and would prompt the end-user to discard and obtain a sterile package.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
As reported by the distributor in (b)(4), during receiving and inspection of incoming products, 1 package containing a poole suction instrument was discovered to have "insufficient heatseal." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
POOLE SUCTION INSTRUMENT
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6421917
Report Number1320894-2017-00060
Device Sequence Number16294473
Product Code BYY
UDI-Device Identifier00653405000382
UDI-Public(01)00653405000382
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K780724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/14/2020
Device Catalogue Number0035040
Device Lot Number201511161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1